MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number ATG80124
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Expiry date (10/2022).
 
Event or Problem Description
It was reported that during an angioplasty procedure in the left arm fistula, the pta balloon allegedly detached from the catheter and impeded blood flow upon removal of the device.It was further reported that a snare device was used to retrieve the detached segment; however, it was unsuccessful.The health care provider (hcp) used a stent to appose the detached segment against the vessel wall.Reportedly, another balloon was used to dilate the stent and the procedure was concluded.The patient was reportedly stable post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a lot history review was conducted and it was determined that a device history record review was not required.Investigation summary: the device was returned for evaluation.The sample appeared to be bloody.The balloon was noted to be detached from the device and not returned.Both glue joints were examined and balloon material was noted at each.Stretching and slight kinks were noted to the inner guidewire lumen.The glue bullet was noted to be pulled distally from the distal end of the outer lumen.Both marker bands were noted to be seated together.The stretching, kinking and marker band issue is likely due to the balloon detachment.No functional testing was performed due to the condition of the device.Therefore, the investigation is confirmed for the reported balloon detachment as the balloon has been detached and not returned.The definitive root cause for the reported balloon detachment could not be determined based upon available information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 expiry date (10/2022), g4.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ATLAS GOLD PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key9970105
Report Number2020394-2020-02902
Device Sequence Number11882985
Product Code DQY
UDI-Device Identifier00801741060694
UDI-Public(01)00801741060694
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG80124
Device Catalogue NumberATG80124
Device Lot Number93XD0153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2020
Initial Date Received by Manufacturer 03/25/2020
Supplement Date Received by Manufacturer07/14/2020
Initial Report FDA Received Date04/16/2020
Supplement Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR